Postpericardiotomy syndrome and chylopericardium: Two unusual complications after aortopexy for tracheomalacia

Erik D. Skaragard, Robert M. Filler*, Riccardo A. Superina

*Corresponding author for this work

Research output: Contribution to journalArticle

8 Scopus citations

Abstract

In two boys (aged 10 years and 7 months), large symptomatic pericardial effusions developed after aortopexy for tracheomalacia. Both patients underwent percutaneous pericardial drainage. The delayed presentation (3 weeks postoperatively) and associated findings in the 10 year old were typical of postpericardiotomy syndrome, and he had an uneventful recovery after a course of aspirin therapy. The 7 month old had chylopericardium and was treated with pericardial drainage and a low-fat, medium-chain triglyceride diet. Both cases represent previously unreported complications of aortopexy.

Original languageEnglish (US)
Pages (from-to)1534-1536
Number of pages3
JournalJournal of Pediatric Surgery
Volume29
Issue number12
DOIs
StatePublished - Jan 1 1994

Keywords

  • aortopexy
  • chylopericardium
  • pericardial effusion
  • postpericardiotomy syndrome
  • Tracheomalacia

ASJC Scopus subject areas

  • Pediatrics, Perinatology, and Child Health
  • Surgery

Fingerprint Dive into the research topics of 'Postpericardiotomy syndrome and chylopericardium: Two unusual complications after aortopexy for tracheomalacia'. Together they form a unique fingerprint.

  • Cite this